MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50328
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during angioplasty of a calcified and occluded lesion in the popliteal artery, an advance 14 lp low profile balloon catheter¿s balloon ruptured and separated.The device was advanced through an unspecified 6-french cook ansel sheath.An unspecified inflation device was used to inflate the balloon to nine atmospheres, using a 50/50 mix of visipaque contrast.The balloon reportedly ruptured and ¿came apart¿ in the patient.The patient was transferred to another facility for surgical removal of the device and is reportedly ¿doing ok now.¿ additional information has been requested.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 11dec2024.The balloon was inflated one time before rupturing circumferentially at nine atmospheres, at which point blood was aspirated into the inflation device.The balloon was not inflated within a stent.Upon attempted removal of the device, using a counterclockwise rotation of the catheter, the balloon material separated from the catheter.Because the balloon had ruptured, negative pressure could not be adequately achieved during removal.The separated balloon material was successfully removed at an outside facility.
 
Additional Manufacturer Narrative
Summary of event: as reported, during angioplasty of a calcified and occluded lesion in the popliteal artery, an advance 14 lp low profile balloon catheter¿s balloon ruptured and separated.The device was advanced through an unspecified 6-french cook ansel sheath.An unspecified inflation device was used to inflate the balloon to nine atmospheres, using a 50/50 mix of visipaque contrast.The balloon reportedly ruptured and "came apart" in the patient.The patient was transferred to another facility for surgical removal of the device and is reportedly "doing ok now." additional information was received on 11dec2024.The balloon was inflated one time before rupturing circumferentially at nine atmospheres, at which point blood was aspirated into the inflation device.The balloon was not inflated within a stent.Upon attempted removal of the device, using a counterclockwise rotation of the catheter, the balloon material separated from the catheter.Because the balloon had ruptured, negative pressure could not be adequately achieved during removal.The separated balloon material was successfully removed at an outside facility.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu warns "do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert." the ifu also instructs "if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit." a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event.It is possible that the balloon may have been punctured by calcification within the occluded lesion.After the balloon ruptured, it is unknown if the user attempted to remove the balloon catheter by itself or with the sheath as a unit; however, the ifu instructs to remove the balloon and sheath as a unit if rupture occurs.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20858403
Report Number1820334-2024-01603
Device Sequence Number14419168
Product Code LIT
UDI-Device Identifier10827002503288
UDI-Public(01)10827002503288(17)260725(10)15577101
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2026
Device Model NumberG50328
Device Catalogue NumberPTAX4-14-170-3-4
Device Lot Number15577101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer12/11/2024
04/22/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date12/19/2024
05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient SexFemale